I started taking effexor two days ago, the first day l had slight nausea, the second day l really felt sick, the nausea was real bad off and on, l woke up the 3rd day with real bad nause again, does it keep getting worse or does it stop. I am about ready to just stop taking it because l feel so sick, do l just need to try and tough it out. My doctor aslo gave me Cymbalta to try if the effexor didnt work, does this have less side effects and still work for Anxiety? Any advice would be helpfull.
Based on my experience, it stops! But expect it for awhile with each dosage increase. I'd give it longer, though I know how very difficult this is to do when you're feeling miserable. The medicine finally kicked in for me at 100 mg, after about eight weeks. I'm glad that I stuck it out. I almost dropped it about a dozen times! What dosage are you on? Perhaps a dosage reduction would help.
What works is different for each person, so it's impossible to predict how cymbalta vs. effexor would affect you. For me, effexor has worked better, with way fewer lingering side effects.
I am at the beginning dose, l think its like 37.5mg, and after a week that doubles. Are you feeling alot better and do you have any side effects, what are you being treated for and can l expect to feel normal again after this 2 year battle with Anxiety.
Hi Van, You're already at the lowest dose, so I guess you can't adjust it. Just don't go up until the side effects are bearable.
I'm taking the effexor to treat anxiety and depression. It's helped with both, to my surprise, because it was pretty deep-seeded. I'd been very depressed for three years, on and off, and anxious pretty much all the time. It hasn't completely eliminated my anxiety, but it's much better. For the first time in three years, I can concentrate on things like reading a book. 100 mg is considered a low-normal dose, according to my doctor, so I have room to go up. I still take lorazapan, but often forget to take it for hours.
I'd had a lot of trouble sleeping, and was in the habit of taking lots of pills and/or alcohol at night and in the early morning and sleeping the day away. Now I wake with the sun, which I'm not sure I like, but it's a lot better than sleeping my life away. I have a feeling that my sleep patterns are seriously messed up because of my bad habits for years, and not the effexor. The one side effect that has lingered that I can attribute to the effexor is dizziness when I stand up - my blood pressure gets low for a short time. It's getting better though, and it's a small price to pay for being much more functional.
I'm planning on eventually raising the dose of effexor, and I'm sure it'll bring on the fun temperary side effects again - nausua, dizziness and restlessness. I HATE the adjustment periods! I also hate those people who have NO side effects to adjust to - just kidding!
So does than mean that you felt worse, the same or a little better before the six weeks?
Also are there any sexual side effects with this drug? My doctor says l need to stay on it for at least a year and then l can slowely get off, is this a drug that is short term or do most people take if the rest of there life. I ask because l dont want to have to go through what l have gone through the last two years ever again?
Thanks for your reply, l am still just tryin to make it from day to day, l have been on Effexor now for 8 days and the nausea is just abot gone but l will be bumping the dose up tomorrow so watch out l guess. So you didnt notice anything until about 8 weeks, so l have 7 more weeks, thats a long time to wait. What is so tough about getting off Effexor? Dont most people stay on it for years or a life time?
Effexor has a messed up half life so it is very difficult for most to get off of it. The best way to get off of effexor is by doing it very slowly over a long time. Some people break effexor open and remove a certain number of beads so they can taper down. Now this does not happen to everyone some can just stop taking it with no side effects
Major Depressive Disorder With Psychotic Features
Post Traumatic Stress Disorder
Borderline Personality Disorder
Generalized Anxiety Disorder
To expand, effexor has one of the shortest halflives - if not THE shortest halflife of all antidepressant drugs. So for many, withdrawal is unpleasant. This is what kept me from trying it for so long. Yes, if it works, people often stay on it for a long time. However, people drop it for many reasons - it doesn't work, unbearable side effects, or they simply think they don't need it anymore. As trg said, a difficult withdrawal doesn't happen to everyone, but to be safe, it's best to drop it very, very slowly and never cold turkey after being on it awhile.
Yes, effexor kicked in at about the eight week, 100 mg mark for me - but perhaps not for you. Some people respond quicker or slower, at lower or higher doses. Perhaps it won't take as long for you!
As long as you get off real slow you should be okay though right?
My Doctor told me that if l stay on Effexor for at least a year and then tapper off the chances of me having another episode in my life like this will be greatly reduced. Is this possible that l stay on this drug for a year and then l dont have to worry about Anxiety ever again?
It's possible. It helps to know what triggers the anxiety. Personally, if effexor keeps working with few or no side effects, I'm staying on it!
I hear that some people experience a range of withdrawal symptoms, from dizziness to depression to "head zaps". Doesn't sound like fun. On the other hand, I've heard of folks who withdraw off of it easily. The chances of a difficult withdrawal are reduced if it's done as slowly as possible, even breaking up a pill and removing capsules.
That doesnt sound fun at all, do the withdrawls last for a long time.
After having gone through what l have for the past two years, if Effexor works l dont know that l will want to ever get off because of the fear of having another two year episode. I havent raised my dose yet l am taking it real slow, l have been on the drug now for 10 days and was going to ask my doctor if l could take a 37.5 mg pill in the morning and then one at night when l bump it up instead of taking the higher dose all at once. Then once l am used to that take the pill just once a day, any thoughts.